Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Raleigh, NC

February 28, 2011Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 28, 2011, 5:26 PM EST for Guilford County, Randolph County, North Carolina. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 5:26 PM EST (22:26 UTC)
Expired
Feb 28, 2011, 6:15 PM EST
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 5:38 PM ESTTSTM WND DMGTrinity, NCTREES AND POWER LINES DOWN
Feb 28, 5:40 PM ESTTSTM WND DMGArchdale, NCTREES AND POWER LINES DOWN
Feb 28, 5:47 PM ESTTSTM WND DMG2 Ne Martha, NCTREES AND POWER LINES DOWN
Feb 28, 5:48 PM ESTTSTM WND DMG3 Sse Ulah, NCRANDOLPH CO 911 REPORTED TREE DOWN ON POWER LINE IN ASHEBORO AT ZOO PARKWAY AND 220 S

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:04 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS52 KRAH 282226
SVRRAH
NCC081-151-282315-
/O.NEW.KRAH.SV.W.0002.110228T2226Z-110228T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EST

* AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO NEAR   
  LEXINGTON AND SALISBURY...MOVING EAST AT 60 MPH. QUARTER           
  SIZED HAIL AND WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS      
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  HIGH POINT...
  JAMESTOWN...ARCHDALE...
  NEW HOPE...MARTHA...
  ULAH...RANDLEMAN...
  SEAGROVE...
  RAMSEUR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3601 8003 3601 7954 3551 7955 3551 7969
      3551 8006
TIME...MOT...LOC 2224Z 270DEG 51KT 3602 8018 3561 8034

$$

JO
4 follow-up statements
006 
WWUS52 KRAH 282241
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EST MON FEB 28 2011

NCC081-151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-GUILFORD NC-
541 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHERN GUILFORD AND RANDOLPH COUNTIES...

AT 533 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM HIGH POINT TO THOMASVILLE...GORDONTOWN 
AND HIGH ROCK LAKE...MOVING EAST AT 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... PLEASANT GARDEN...
RANDLEMAN...ULAH...ASHEBORO...CLIMAX...FOREST OAKS...SEAGROVE...
FRANKLINVILLE...RAMSEUR...LIBERTY...COLERIDGE AND STALEY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3601 8003 3601 7954 3551 7955 3551 7969
      3551 8006
TIME...MOT...LOC 2238Z 272DEG 71KT 3600 7988 3561 7997

$$

JO
301 
WWUS52 KRAH 282301
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EST MON FEB 28 2011

NCC081-151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-GUILFORD NC-
601 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHEASTERN GUILFORD AND EASTERN RANDOLPH COUNTIES...

AT 556 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM LIBERTY TO 
RAMSEUR TO SEAGROVE... MOVING EAST AT 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COLERIDGE.

THESE STORMS HAVE A HISTORY OF BLOWING DOWN TREES IN WESTERN 
RANDOLPH COUNTY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3601 7974 3601 7954 3551 7956 3552 7989
TIME...MOT...LOC 2300Z 272DEG 71KT 3589 7955 3573 7952
          3557 7971

$$

GIH
143 
WWUS52 KRAH 282305
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EST MON FEB 28 2011

NCC081-282314-
/O.CAN.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
GUILFORD NC-
605 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUILFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
      3552 7989
TIME...MOT...LOC 2304Z 272DEG 71KT 3589 7952 3573 7949
          3557 7968

$$

NCC151-282315-
/O.CON.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-
605 PM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR EASTERN RANDOLPH COUNTY...

AT 601 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM LIBERTY TO STALEY AND SEAGROVE...MOVING 
EAST AT 60 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS SEA GROVE AND 
COLERIDGE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
      3552 7989
TIME...MOT...LOC 2304Z 272DEG 71KT 3589 7952 3573 7949
          3557 7968

$$

JO
126 
WWUS52 KRAH 282319
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EST MON FEB 28 2011

NCC151-282328-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-110228T2315Z/
RANDOLPH NC-
619 PM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY 
EXPIRED AT 615 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF RANDOLPH 
COUNTY. THUS... THE WARNING HAS BEEN ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3590 7977 3589 7956 3589 7955 3551 7956
      3552 7989
TIME...MOT...LOC 2305Z 272DEG 71KT 3583 7949 3567 7947
          3551 7966

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:03 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 28, 3:03 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EST MON FEB 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. DRY AND COOLER
HIGH PRESSURE WILL FOLLOW FOR TUESDAY...WITH A SLIGHT MODERATION ON
WEDNESDAY BEFORE A BACKDOOR COLD FRONT DROPS SOUTH THROUGH THE AREA
WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM MONDAY...

THROUGH THIS AFTERNOON...WIND ADVISORY WILL CONTINUE UNTIL 6PM FOR
THE ENTIRE CWA.  NON-CONVECTIVE WIND GUSTS OF UP TO 30-35KT WILL
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON PRIOR TO THE ARRIVAL
OF THE COLD FRONT AND CONVECTIVE LINE THIS EVENING.

A REMNANT OUTFLOW BOUNDARY FROM A COLD POOL DRIVEN QLCS THAT MOVED
INTO THE CENTRAL APPALACHIANS EARLIER THIS MORNING WAS LOCATED OVER
SW VA AT 18Z. THE TRUE COLD FRONT WAS STILL WEST OF THE MOUNTAINS.
CONVECTION TO THE SOUTH ALONG A PREFRONTAL TROUGH APPROACHING THE
SOUTHERN APPALACHIANS IS BECOMING MORE INTENSE AS THE UPPER TROUGH
PUSHES EAST INTO THE VICINITY OF THE MORE THETA E RICH WARM SECTOR
OVER THE SE US.  STILL EXPECTED TO SEE AN UPSWING IN CONVECTION THIS
EVENING (STARTING AROUND 21Z IN THE TRIAD) AS THE UPPER TROUGH
APPROACHES AND A SPEED MAX CROSSING THE SE STATES INCREASES UPPER
DIVERGENCE OVER THE REGION.  COVERAGE AND INTENSITY OF THE
CONVECTION STILL HINGES INSTABILITY AS STRONG UNIDIRECTIONAL WIND
PROFILES (35-45 KT/KM OF 0-1KM SHEAR AND 50+ KT OF 0-6KM BULK SHEAR)
AND LINEAR FORCING WILL BE STRONG ENOUGH TO SUPPORT A LINE OF
SHOWERS AND EMBEDDED STORMS INTO THE OVERNIGHT HOURS.  DEWPOINTS
HAVE HELD IN THE LOW TO MID 50S FOR MUCH OF THE DAY...WITH LESS THAN
500 J/KG OF MLCAPE PER SPC MESO ANALYSIS.  DEWPOINTS HAVE HOWEVER
BEGUN TO CREEP INTO THE LOWER 60S ACROSS NORTHERN GA AND SW NC AND
MLCAPE HAS ACCORDINGLY INCREASED TO GREATER THAN 500 J/KG IN THAT
REGION.  THE AXIS OF STEEP MID LEVEL LAPSE RATES ABOVE THE STRONG
CAPPING INVERSION OVER THE CWA THIS MORNING HAS SHIFTED EAST THIS
AFTERNOON...SO CAPE DEVELOPMENT THIS EVENING WILL BE MUCH THINNER
AND LESS SUPPORTIVE OF INTENSE UPDRAFTS.

MOST LIKELY SCENARIO AT THIS POINT APPEARS TO BE A NARROW AXIS OF
APPRECIABLE INSTABILITY...HIGHER VALUES OF 400-800 J/KG MORE
PROBABLE SOUTH OF HWY 64.  STRAIGHT LINE DAMAGING WINDS ALSO STILL
APPEAR TO BE THE MAIN THREAT...THOUGH ANY DISCRETE (SUPER)CELLS OR
BOWING LINE SEGMENTS WILL NEED TO BE WATCHED FOR ROTATION GIVEN THE
TREMENDOUS SHEAR.

EXPECT FRONTAL PASSAGE FROM NW TO SE BETWEEN 03Z AND 08Z TONIGHT.
STRONG PRESSURE RISES AS HIGH PRESSURE QUICKLY ACROSS THE OHIO
VALLEY BEHIND THE FRONT WILL KEEP WINDS UP IN THE 10-15KT RANGE
OVERNIGHT.  LOWS 42-48.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 240 PM MONDAY...

TRANQUIL WEATHER PATTERN THIS PERIOD WITH SIGNIFICANT SWING IN THE
TEMPS FROM DAY-TO-DAY.

MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT TUESDAY THROUGH
WEDNESDAY NIGHT. COOL HIGH PRESSURE BUILDS INTO CENTRAL NC TUESDAY.
THICKNESSES PROGGED TO BE IN THE 1310S WHICH IS SLIGHTLY BELOW
NORMAL. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS NEAR 50 TO THE
LOW-MID 50S. SHADED MAX TEMPS A LITTLE WARMER THAN THIS BUT ON THE
COOL SIDE OF MOS. MAX TEMPS LOWER 50S NW TO THE UPPER 50S SW. EXPECT
A BIT OF A BREEZE EARLY TUESDAY WHEN LOW LEVEL CAA IS MOST
PRONOUNCED.

SURFACE RIDGE SETTLES OVERHEAD TUESDAY NIGHT. EXPECT GOOD NOCTURNAL
COOLING CONDITIONS. WITH DRY AIR IN PLACE AND JUST A FEW CIRRUS
EXPECTED OVERHEAD...MIN TEMPS AT OR BELOW FREEZING WILL BE
WIDESPREAD WITH UPPER 20S PROBABLE IN THE NORMALLY COLDER LOCALES.

WEDNESDAY INTO WEDNESDAY NIGHT...SURFACE RIDGE MOVES QUICKLY EAST
WHILE ANOTHER HIGH (1040+MB) OVER THE GREAT LAKES BUILDS INTO OUR
REGION. IN BETWEEN THE ANTI-CYCLONES WILL BE A SURFACE COLD FRONT
THAT APPROACHES FROM THE NORTH LATE WEDNESDAY AND CROSSES THE REGION
WEDNESDAY EVENING. A TIGHTENING SURFACE PRESSURE GRADIENT WILL
INCREASE A WEST-SW FLOW AHEAD OF THE FRONT...ADVECTING WARMER AIR
INTO CENTRAL NC.  THIS IS REVEALED BY AFTERNOON THICKNESSES
REBOUNDING INTO THE 1340S. THUS...AFTER A CHILLY START TO THE
DAY...EXPECT AFTERNOON TEMPS TO SOAR INTO THE 60-65 DEGREE RANGE.
PASSAGE OF THE SURFACE FRONT WEDNESDAY NIGHT SHOULD KEEP THE AIR
MASS WELL MIXED. FAVORED MIN TEMPS ON THE WARMER SIDE OF GUIDANCE
MID 30S NORTH TO NEAR 40 SOUTHEAST.

CAA THURSDAY AND ORIENTATION OF SURFACE-850MB SURFACE RIDGE WILL
RESULT IN 850MB THERMAL TROUGH OVER THE REGION. THE ARRIVAL OF THE
COLDER AIR WILL RESULT IN THICKNESSES NEAR 1310M (GIVE OR TAKE A
FEW). THUS...EXPECT MAX TEMPS THURSDAY ABOUT A CATEGORY COOLER THAN
NORMAL (LOWER 50S NORTH TO MID/UPPER 50S SOUTH).  CLEAR AND COOL
THURSDAY NIGHT WITH MIN TEMPS NEAR 30 NORTH TO MID 30S SOUTH.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

STILL BELOW AVERAGE CONFIDENCE IN THE FORECAST FRIDAY THROUGH MONDAY
AS MEDIUM RANGE GUIDANCE STILL DIFFER ON STRENGTH AND TIMING OF
SYSTEM PREDICTED TO AFFECT CENTRAL NC THIS WEEKEND. GFS HAS BEEN
CONSISTENT IN MAINTAINING A PROGRESSIVE FLOW PATTERN...LIFTING A
NEUTRAL TILT S/W AND ASSOCIATED WELL-DEFINED SURFACE WAVE WELL
NORTH-NORTHWEST OF OUR REGION LATE SATURDAY THROUGH EARLY SUNDAY
WITH CLEARING SKIES EXPECTED BY SUNDAY AFTERNOON. BEST SHOT AT
APPRECIABLE RAIN PER GFS WOULD BE SATURDAY NIGHT.

MEANWHILE ECMWF HAS ALSO BEEN CONSISTENT FROM RUN-TO-RUN...DEPICTING
A SHARPER/MUCH DEEPER/MORE SOUTHERN SYSTEM THAT GAINS A SLIGHT
NEGATIVE TILT TO THE S/W THAT CROSSES THE SE U.S. SUNDAY NIGHT (24
HOURS SLOWER THAN THE GFS). RATHER THAN HAVING ONE DOMINATE SURFACE
WAVE...ECMWF SUGGEST A SERIES OF SURFACE WAVES LIFTING NWD ALONG THE
SLOW MOVING SURFACE FRONT. THE ECMWF SCENARIO WOULD BRING COPIOUS
AMOUNTS OF RAIN TO THE REGION AS GULF AND ATLANTIC INFLOW WILL
RESULT IN A VERY MOIST AIR MASS AHEAD OF THE SYSTEM. ALSO THE MORE
SOUTHERN TRACK WOULD INCREASE THE POTENTIAL FOR SEVERE STORMS SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. IF ECMWF SCENARIO VERIFIES...RAIN
THREAT HIGHEST LATE SUNDAY THROUGH SUNDAY NIGHT.

WHILE TOO EARLY TO SAY WHICH SCENARIO WILL PAN OUT...LATEST CANADIAN
GIVES A NOD TOWARD THE ECMWF SOLUTION. THUS HAVE LEANED THE FORECAST
SIMILAR TO THE ECMWF.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 1255 PM MONDAY...

STRONG 30-35KT SWLY WIND GUSTS WILL CONTINUE THROUGH THIS AFTERNOON
AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CROSS THE AREA
BETWEEN ROUGHLY 20Z THIS AFTERNOON AND 04Z TONIGHT.  WHILE
CONFIDENCE IN THE COVERAGE OF THUNDERSTORMS IS LESS CERTAIN...ANY
THUNDERSTORMS WILL LEAD TO BRIEF HEAVY DOWNPOURS...MVFR/IFR
CONDITIONS...AND STRONG TO POTENTIALLY SEVERE WIND GUSTS.  THE COLD
FRONT CROSS THE AREA ALONG WITH OR JUST BEHIND THE CONVECTION...WITH
WINDS SWINGING TO NW AND REMAINING GUSTY TO 20KT OR SO THROUGH THE
NIGHT.  EXPECT VFR CONDITIONS TO RETURN QUICKLY BEHIND THE FRONT.

HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY REGION ON
TUESDAY...AND THEN EXTEND SOUTH OVER CENTRAL NC.  10-12KT NORTHERLY
WINDS WILL SLOWLY VEER NELY AND WEAKEN THROUGH THE DAY.

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID TO LATE WEEK.

&&

.CLIMATE...
RECORD HIGHS FOR FEBRUARY 28...
KRDU...80...1948
KGSO...79...1948

RECORD HIGH MINIMUM FOR FEBRUARY 28...
KRDU...57...1995
KGSO...57...1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...SMITH
CLIMATE...WFO RAH
Hazardous weather outlook, Feb 28, 5:12 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EST MON FEB 28 2011

NCZ028-042-043-077-078-085-086-088-089-011200-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
512 PM EST MON FEB 28 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
NORTH CAROLINA THIS EVENING. DUE TO VERY STRONG SOUTHWESTERLY
WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG WINDS IN EXCESS OF 50 MPH. THE THREAT FOR SEVERE
WEATHER WILL BE GREATEST BETWEEN 8 PM AND MIDNIGHT ALONG AND EAST
OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-021>027-038>041-073>076-083-084-011200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
512 PM EST MON FEB 28 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
NORTH CAROLINA THROUGH MID EVENING. DUE TO VERY STRONG
SOUTHWESTERLY WINDS ALOFT... ANY THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. THE
THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 5 PM AND 8 PM
IN THE TRIAD... AND BETWEEN 7 PM AND 10 PM IN THE TRIANGLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

GIH

In the hours before

Local storm report, Feb 28, 3:35 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     NON-TSTM WND GST 3 W SHARPSBURG          35.86N  77.88W
02/28/2011  M40 MPH          NASH               NC   ASOS

            40 MPH WIND GUST AT RWI

&&

EVENT NUMBER RAH1100244

TDH
Local storm report, Feb 28, 3:42 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     NON-TSTM WND GST 2 NW CAMP MACKALL       35.04N  79.50W
02/28/2011  M44 MPH          RICHMOND           NC   AWOS

            44 MPH WIND GUST AT HFF

&&

EVENT NUMBER RAH1100245

TDH
Local storm report, Feb 28, 3:43 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     NON-TSTM WND GST 5 ENE EAST LAURINBURG   34.79N  79.37W
02/28/2011  M44 MPH          SCOTLAND           NC   ASOS

            44 MPH WIND GUST AT MEB

&&

EVENT NUMBER RAH1100246

TDH
Local storm report, Feb 28, 4:02 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     NON-TSTM WND GST 4 ENE HOPE MILLS        34.99N  78.88W
02/28/2011  M46 MPH          CUMBERLAND         NC   ASOS

            46 MPH WIND GUST AT FAY

&&

EVENT NUMBER RAH1100247

TDH
Local storm report, Feb 28, 4:13 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     NON-TSTM WND GST 3 SSE PIKEVILLE         35.46N  77.97W
02/28/2011  M43 MPH          WAYNE              NC   AWOS

            43 MPH WIND GUST AT GSB

&&

EVENT NUMBER RAH1100248

TDH
Special weather statement, Feb 28, 4:58 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EST MON FEB 28 2011

NCZ021-038-282230-
DAVIDSON-FORSYTH-
458 PM EST MON FEB 28 2011

...A LINE OF SEVERE THUNDERSTORM WILL MOVE INTO FORSYTH AND DAVIDSON
COUNTIES BY 530 PM EST...

AT 455 PM EST...DOPPLER RADAR INDICATED A LARGE LINE OF SEVERE
THUNDERSTORMS NEAR STATESVILLE...MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT WILL AFFECTED BY THIS LINE OF STORMS BY 530 PM
INCLUDE...HIGH RICK LAKE...ARCADIA...WELCOME...LEXINGTON...
THOMASVILLE...AND CLEMMONS.

HAZARDS INCLUDE...
GUSTY WINDS OF 50 TO 70 MPH.

PREPARE FOR DAMAGING WINDS. WINDS ARE CAPABLE OF KNOCKING DOWN
TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER OUTDOOR OBJECTS.

&&

LAT...LON 3612 8048 3613 8045 3613 8003 3554 8006
      3559 8023 3565 8030 3571 8033 3571 8038
      3574 8046 3583 8049 3585 8039 3589 8041
      3590 8037 3594 8037 3604 8047 3604 8050
      3609 8052
TIME...MOT...LOC 2155Z 267DEG 61KT 3586 8074

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:58 PM ESTSpecial Weather StatementRAHDavidson32 min
Feb 28, 5:07 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Feb 28, 5:54 PM ESTSpecial Weather StatementRAHMontgomery, Moore, Stanly61 min
Feb 28, 6:01 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham44 min
Feb 28, 6:31 PM ESTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Scotland59 min
Feb 28, 6:40 PM ESTSpecial Weather StatementRAHWake35 min
Feb 28, 6:58 PM ESTSpecial Weather StatementRAHEdgecombe, Harnett, Johnston, Sampson, Wayne, Wilson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.